Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Noticed dizziness and weakness after donating blood. Blood pressure 188/80. Taking Vitalopram. Have arthritis & joint pain. Suggestions?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3388 Questions
My blood pressure taken 9-25-13 before donating blood was 105/53 & pulse was 58. Had been a little dizzy that day. Next day normal reading. Last nite got a little dizzy. Very, Very tired the whole day. Napped helped a little. Today pressure on my temples. Feet tinglely Previous back problems Just not feeling well, tired. Took blood pressure with wrist XXXXXXX 188/80 pulse 71. I am 70 years old & very physically active all my life, & have always eaten healthfully & drank correct amount of water.. I started smoking 3 years ago (life got in the way.). I drink 2 glasses of wine when I get home from work. Recptionist accounting firm. I am 5ft 7 & weigh 139.. Synthroid 175mcg;Vitalopram 20 mg 1x a day. Fluyicasone propionate 2sprays a day. 1 Bupropion Hci at night. Did not take it last nite though. & when my blood pressure on the 25th was low, I hadn't taken my Citalopram. I have arthritis & joint pain. Any suggestions as to what is going on? osteopinea also.
Posted Sat, 26 Oct 2013 in Hypertension and Heart Disease
Answered by Dr. Raju A.T 6 hours later
Brief Answer:
The cause appears to be stress

Detailed Answer:

Thanks for your query.

The symptoms you have may not be related to blood pressure variation or side effect of any of the medication you are on.

Stress usually presents with such blood pressure readings and non specific symptoms like you have.

I suggest you to practice mind relaxation exercises like yoga or meditation.

Get the blood pressure examined on three consecutive days when you are symptom free to record your exact considerable blood pressure reading.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor